Alert archive / Montana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 82, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 5, 2000, 10:13 PM MDT for Garfield County, Montana. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 5, 2000, 10:13 PM MDT (04:13 UTC)
- Expired
- Jul 5, 2000, 11:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garfield County, MT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 10:35 PM MDT | Hail 0.75 | Jordan, MT | |
| Jul 5, 11:05 PM MDT | Hail 0.75 | Jordan, MT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 6:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1773 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
716 WUUS55 KGGW 060414 SVRGGW MTC033-060515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 1013 PM MDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARFIELD COUNTY IN NORTHEAST MONTANA * UNTIL 1115 PM MDT * AT 1012 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 9 MILES WEST OF SAND SPRINGS TO 13 MILES EAST OF EDWARDS...OR FROM 32 MILES EAST OF WINNETT TO 16 MILES SOUTHWEST OF JORDAN...MOVING NORTH AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... EDWARDS BY 1020 PM MDT JORDAN BY 1100 PM MDT BRUSETT BY 1115 PM MDT THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. LAT...LON 4690 10786 4749 10784 4768 10671 4689 10663 .END 79
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 8:40 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 5, 8:40 PM MDT, 1 hour 33 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 840 PM MDT WED JUL 5 2000 UNSEASONABLY DEEP UPR TROF ALONG WEST COAST TO PERSIST THROUGH AT LEAST THE NEXT SEVERAL DAYS. S/WS EJECTING OUT OF TROF ACRS MT WILL PROVIDE TRIGGERS FOR CONVECTION. ATTM...ANOTHER ACTIVE CONVECTIVE EVENT IN PROGRESS. NEWEST CLUSTER OF CELLS DEVELOPING OVER PETROLEUM AND WESTERN GARFIELD COUNTY. NEW ETA CONSISTENT IN DEVELOPING A CONVECTIVE COMPLEX OVER CENTRAL MT THIS EVENING...MOVING SLOWLY NE INTO NEMONT AND SASK OVERNIGHT. THIS APPEARS A POSSIBILITY WITH MORE CONVECTION TOWARDS KGTF. WITH LEE CYCLOGENESIS...LOW LEVEL JET ADVECTIVE MOISTURE AND A FAVORABLE SHEAR PROFILE THE ETA MAY VERIFY. THURSDAY LOOKS TO BE ANOTHER VERY ACTIVE THUNDERSTORM DAY. SWLY FLOW INDUCED SFC LOW IN SE MONT ALONG WITH SFC CONVERGENCE...STG ELY FLOW...MOIST LOW LEVEL ATMOSPHERE...AND AN UPR LVL TRIGGER ALL SPELL TROUBLE. ETA INDICATED CAPES APCH 4400 J/KG OVR EXTRM NEMONT AND LIS OF -13 WITH A NICELY SHEARED WIND PROFILE. AVN/ETA INDICATING QUIETER CONDS ON FRIDAY WITH DRIER WITH A MINOR RIDGE ALOFT AND DRIER WESTRLY FLOW IN THE LOW LEVELS. PETRESCU WILL UPDATE AS NECCESARY TO KEEP UP WITH CURRENT TSTM CONDITIONS. EXTENDED...MODELS IN GUD AGREEMENT INTO DAY THREE AND FOUR WITH UPPER TROF OVER PAC COAST KEEPING NEMONT IN MOIST UNSTABLE SW FLOW. SOUTHWEST FLOW CONTINUES WITH CHANGE IN THE PATTERN BY THE END OF THE EXTENDED. WILL KEEP TEMPS ON THE WARM SIDE AND THE CONTINUING CHANCE FOR THUNDERSTORMS. TEMPS MAY BE A TAD COOLER ON MONDAY. KPB GGW TBTTT 059/085 056/085 058/090 058/086 055/085 916761/75366 GDV TBTTT 061/088 058/085 059/089 059/087 057/087 916771/75366
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:05 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 55 min |
| Jul 5, 6:19 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 56 min |
| Jul 5, 6:28 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 62 min |
| Jul 5, 7:11 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 64 min |
| Jul 5, 7:25 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 65 min |
| Jul 5, 8:01 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 59 min |
| Jul 5, 8:14 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 61 min |
| Jul 5, 8:28 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 62 min |
| Jul 5, 9:11 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 64 min |
| Jul 5, 9:16 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 59 min |
| Jul 5, 10:09 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 66 min |
| Jul 5, 10:53 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 67 min |
| Jul 6, 12:35 AM MDT | Severe Thunderstorm Warning | GGW | Dawson | 55 min |
| Jul 6, 12:49 AM MDT | Severe Thunderstorm Warning | GGW | McCone | 56 min |
| Jul 6, 1:30 AM MDT | Severe Thunderstorm Warning | GGW | Dawson | 60 min |
| Jul 6, 1:49 AM MDT | Severe Thunderstorm Warning | GGW | McCone | 56 min |
| Jul 6, 2:25 AM MDT | Severe Thunderstorm Warning | GGW | Valley | 65 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.